Why the study?
Does concurrent administration of indomethacin enhance warfarin-induced hypoprothrombinemia?
Does concurrent administration of indomethacin enhance warfarin-induced hypoprothrombinemia?
This case report suggests a rare but possible interaction between indomethacin and warfarin leading to enhanced hypoprothrombinemia.
Case suggests monitoring PT with concurrent indomethacin; hypothesis-generating and should not change practice.
A case report of a possible interaction between indomethacin and warfarin is presented. The effect of warfarin on the prothrombin time (PT) was enhanced while indomethacin was given concurrently. Substitution of Ibuprofen for indomethacin resulted in the desired control of the prothrombin time. Based on the results of controlled clinical trials and on the rarity of case reports, there is probably an extremely low incidence of enhancement of warfarin-induced hypoprothrombinemia by indomethacin.
No takes yet. Share an insight, caveat, or question.
Self et al. (1978) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: